MAUDE Adverse Event Report: STRYKER GMBH SPS DRILL BIT D2.5X125MM AO FITTING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH SPS DRILL BIT D2.5X125MM AO FITTING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number UNKNOWN
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/29/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided in a supplemental report.
 
Event or Problem Description
It was reported that ""left ankle fixation, used the 2.5 stryker drill bit (700347), which snapped, leaving 2cm of drill bit within the patients left medial malleolus.The surgeon was mr fergusson.The incident occurred during the primary surgery.The procedure was completed successfully.There was no surgical delay and therefore no adverse consequences due to delays.The case was completed successfully using an alternative drill bit and the incident discussed with orthopaedic colleagues on the mainland immediately at the end of the case.The final outcome was that the fracture was reduced and stabilised with good positioning of the metalwork and joint spaces.The surgeon does not anticipate any long-lasting effects as there is the additional fixation metalwork also in situ.The other implants used were stryker 8-hole 1/3 tubular plate, cortical and cancellous screws and x2 k-wires for stabilisation and then removed.I cannot be certain how long the drill bit has been in use.The tray where the drill bit has been in use as a reusable item was introduced in 2008 and that tray has been processed 117 times.We have had, up until recently 2 of the drill bits on the tray so very difficult to determine exact number of uses.The item was not part of a loan set and yes, the drill bit was inspected prior to use.The device is not available as it was disposed after the procedure".".
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Indications of material, manufacturing, or design related problems were unable to be identified as the lot number was not communicated.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
It was reported that ""left ankle fixation, used the 2.5 stryker drill bit (700347), which snapped, leaving 2cm of drill bit within the patients left medial malleolus.The surgeon was (b)(6).The incident occurred during the primary surgery.The procedure was completed successfully.There was no surgical delay and therefore no adverse consequences due to delays.The case was completed successfully using an alternative drill bit and the incident discussed with orthopaedic colleagues on the mainland immediately at the end of the case.The final outcome was that the fracture was reduced and stabilised with good positioning of the metalwork and joint spaces.The surgeon does not anticipate any long-lasting effects as there is the additional fixation metalwork also in situ.The other implants used were stryker 8-hole 1/3 tubular plate, cortical and cancellous screws and x2 k-wires for stabilisation and then removed.I cannot be certain how long the drill bit has been in use.The tray where the drill bit has been in use as a reusable item was introduced in 2008 and that tray has been processed 117 times.We have had, up until recently 2 of the drill bits on the tray so very difficult to determine exact number of uses.The item was not part of a loan set and yes, the drill bit was inspected prior to use.The device is not available as it was disposed after the procedure".".

Brand Name
SPS DRILL BIT D2.5X125MM AO FITTING
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key24521792
Report Number0008031020-2026-00399
Device Sequence Number18567943
Product Code LXH
UDI-Device Identifier04546540368973
UDI-Public04546540368973
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUNKNOWN
Device Catalogue Number700347
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/06/2026
Supplement Date Received by Manufacturer02/24/2026
Initial Report FDA Received Date03/05/2026
Supplement Report FDA Received Date03/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown